Doctor insights on:
Does Constipation Cause Weight Gain
Sometimes it does: Constipation by itself can increase one's weight by the amount of poop (stool) that is staying inside the intestines. Hormonal imbalances, such as low thyroid hormone, can cause both constipation and weight gain. If one tries to treat constipation by eating more fruits or drinking more juice, the large amount of fruit sugar will lead to weight gain. Persistent constipation needs a doctor's exam. ...Read moreSee 1 more doctor answer
Promethazine or: Phenergan is an anti-histamine which is used to treat allergies, motion sickness, nausea, vomiting, control of pain. Its most common side effects are drowsiness, dizziness, constipation, dry mouth and blurred vision. But weight gain is not uncommonly reported...the drug may interact with appetite suppression mechanisms. Extra care should be taken to carefully monitor food intake/increase activity ...Read more
Stop taking it.: Natural hormone replacement is fraught with danger. There are very safe and proven estrogen replacement medications that are well-studied and whose proper dosing and side effects are well understood. That is not the case with herbal forms, which are not even guaranteed to do what they say. See your doc and consider plant based estrogen replacement first, not horse-derived. ...Read more
Weight loss concern: History of "weight loss" is a red-flag to a doctor. It is unlikely your provider will be satisfied that gastritis is of itself sufficient cause for much loss of weight. Stomach upset due to both inflammation & possible associated delayed stomach emptying is expected, but loss of no more than a few pounds is not expected. Gastritis may be secondary to another disease--a search for which is needed. ...Read moreSee 1 more doctor answer
It is possible: Fluoxetine is an ssri anti-depressant, anti-anxiety medication that can cause weight changes as a possible side effect. In most of my patients, weight changes have been minor. However, some patients report larger weight changes, including more significant weight gain or weight loss. If you are gaining weight and concerned about it, talk to your doctor. ...Read more
No: Gastroparesis is a condition in which food does not progress down the GI tract. It remains undigested in the stomach where it can cause symptoms like gas, bloating, nausea, and reflux among others. Gastroparesis can happen after surgery for a short period of time or this can be a chronic condition from having diabetes for a long time. Gastroparesis does not cause weight loss. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Can chronic constipation cause weight gain?
- Does temazepam cause weight gain?
- Does clomid cause weight gain?
- Ask a doctor a question free online
- Does stress cause weight gain?
- Does viibryd cause weight gain?
- Does progestin cause weight gain?
- Does cystocele cause weight gain?
- Talk to a gastroenterologist online